Jump to content
Important Survey - Please Participate ×

Hi!


[Hi...]

Recommended Posts

Hi! My name is "jojo" (not my real name, but i feel like naming myself should be part of my intro, so jojo works). I am in my 40s. I finally joined this group after hearing about it several times, and hoping to find some support and maybe, one day, be able to lend support to others.

I have been off of klonopin for 16 months after over a decade of use. I started out on xanax for about a year, then switched to klonopin. I loved how calm it made me in the beginning.

I usually only took it as prescribed, but will admit that i did my fair share of abusing it.

I detoxed off of klonopin and hydrocodone (prescribed as well) AT THE SAME TIME. Looking back, i really wish i had done some research on this, but i trusted a dr that i started seeing that was an addiction specialist. I did what he said.

I had been taking these pills for so long and was still having anxiety and pain. I decided to get off of them after reading about the risks associated w long term use. I wanted to take charge of my health. I was lead to believe that my body would thank me- instead i found out that- it hates me. My therapist recommended a dr that he knew to help me through the process. He tapered me off of both of these drugs in a matter of 2 short months. I did surprising well throughout this rapid taper, seeing my drs and therapist regularly. I worked daily. And even went on a solo trip out of state to see extended family. I felt like "I GOT THIS!"

A couple days after my last dose, my whole world came crashing down. I spent the next 2 months in bed- completely dependent on my husband- besides visits to drs, rehabs and several hospitals BEGGING for help. All, but one, turned me away. I had so many crazy, scary and painful symptoms and the experience left me w PTSD on top of already being a bit unstable. I finally spent a week in a detox facility. They were able to help with the opiod withdrawal and put me on suboxone, but i don't believe they were able to do much to help with the benzo withdrawal.

I closed my business which i had loved up to this point in my life. I was overwhelmed even thinking about going back, so i just gave up after working so hard to get where i was.

All of this feels like a lifetime ago.

Now, here i am almost a year and a half later, still struggling.

I have lost myself somewhere in this. I have become someone that i don't even know, sometimes so consumed with self pity that i don't even get dressed. Everyone said how much better I'd feel after getting off those things, but i do not. I feel horrible all the time. I'm going to list the symptoms that I'm still having. It's easier since i just made a list in hopes that i will find a miracle dr that will cure me. (Anyone know of any? 😉) Something i have been unable to find.

I miss myself. I miss having fun and laughing and being playful. I can't anymore, i am wound too tight to relax.

My husband and i have only been married for 4 years. I know he adores me but he did not sign up for this. I feel bad because I'm no longer the person he married. I know it has to suck for him, even though he says everything is fine and I'm not that bad. I don't believe him because i know i am that bad. I am irritable and short tempered and have no sex drive. He's already helped me through so much and i worry that he's going to fall out of love w me, if he hasn't already.

I just feel like crap.

 

Here's my symptoms. Have any of you still had any of these symptoms after over a year? I am praying that if any of you have, that you eventually healed and felt like yourself again.

[ ] Sensory hypersensitivity

[ ] Depression

[ ] Worst anxiety of my life; i can not cope w anything

[ ] headache

[ ] paraesthesiae (pins & needles) in my face,head and feet. Sometimes hands. Oftentimes, one part of my face will feel hot, while another part feels numb. Or one part of my face will feel frozen while another part feels hot.

[ ] My insides feel like they're shaking, mostly my brain feels like it is shaking in my skull

[ ] Numbness in face, chest shoulders and neck

[ ] Choking feeling

[ ] Scalp feels tight

[ ] Chest and stomach feel tight when i try to take a deep breath

[ ] Muscle spasms

[ ] tinnitus

[ ] cognitive impairment

[ ] Blurred vision

[ ] Memory loss

[ ] Tension

[ ] Pressure in head

[ ] No sex drive

[ ] weight gain

 

Looking forward to seeing your thoughts. ✌

 

 

Link to comment
Share on other sites

Hello JoJo :hug: Welcome to BenzoBuddies.

 

We are glad you joined the forum, you will get plenty of support here.  We are all different and recovery for some of us can take a long time, it took 2 years for me.  I didn’t recognise myself, I was a fun person too, but benzo withdrawal took that away for a while.  I promise you that your old self is still there somewhere, it’s buried for now but it will resurface.    Congratulations on being benzo free, sorry you lost a business, life will come good again.

 

You will find some very valuable support and information on the forum.  Our members are happy to share their personal experiences with you and support you.. Please feel free to browse the boards and post questions to any of the dedicated threads.

 

I would suggest you read The Ashton Manual, reading this will give you a better understanding on why you feel the way you do.  The manual is a great resource for understanding the effect benzo’s have on our body.

 

Here are a few helpful links

 

The Ashton Manual

Post withdrawal recovery support.

 

We have  dedicated boards dealing with Anxiety and Depression issues, I'll give you links so you can connect with others who might offer some ideas and help.

 

Anxiety     

Depression       

 

If you would like to add a signature (history of meds/doses etc) it will help members give you relevant advice.  Go to the top of the page and select PROFILE then choose forum profile then insert drug history into the text box and remember to click change profile

 

Welcome aboard

Magrita

 

 

Link to comment
Share on other sites

Thank you very much!

I appreciate the resources you shared and check out the links. Have a great day! ✌

Link to comment
Share on other sites

I wanted to also congratulate you for getting off of them as well. You should be very proud because it is not easy. You aren't the first person to tell me 2 years, so that gives me hope, as I'm getting closer to being there every day.
Link to comment
Share on other sites

Hi JoJo,

 

First, congrats on coming so far. It hurts to see you continue to struggle but I am glad you found the board. I havent been off as long to offer comparative support, but i wanted to chime in and say not to beat yourself up. it will create undue stress and make the process more difficult. theres lots of good people who have fallen victim to these chemicals and their side effects by no real fault of their own.

 

It seems you are wondering if it will ever end. The buddies here have assured me things will improve in time. Im not as far along as you but it brings me down every day that my cognitive abilities have deteriorated so much. im only 33 and i feel like my career prime is going to be wasted because i am not operating on all cylinders. I try to stay as positive as possible and read success stories. I also suggest making a log of side effects. Try to create a list based on what you felt from day 1 and what you still struggle with today. hopefully you will see some side effects fell away completely or cycled in an out. that is helping me a bit and the funny part is someone on this board recommended that to someone else in a thread i was reading.

 

I wish you the best and please keep coming back for support! You WILL get better!

Link to comment
Share on other sites

×
×
  • Create New...